MDJunction - People Helping People
 
Ask a Question
04/08/2012 09:55 PM

ACTH Stimulation Test Results & endos opinion?(page 5)

bob3bob3
bob3bob3Posts: 4213
Senior Member

All theory/science/maths stuff.

Good question. If you had the same energy value (kj/kcal)and efficiencies of the high vs low glycemic diet and the system was working perfectly I'd say that on a cortisol production rate per (long) time period would be the same. (ie milligrams per hour kind of measurement) You'd just find that in terms of instantaneous measured levels insulin would be high for high GI foods, less for low GI foods and low when not post eating. It would then follow that cortisol does roughly the reverse. It's always a balance thing though.

AS a side note there is a distinction between "level" and usage. It is well known that major exercise may double the level, but that doesn't mean double the amount of cortisol produced. It depends on creation vs usage rates. If they are the same for example, the level wont actually change. I suspect (but don't know) that double the level actually implies 4x the creation rate. That is the number you then use for replacement dosing.

In terms of dosing I'd say no or very little difference in dosing. Just an opinion mind you. There is no way you can emulate a natural cortisol system dynamics anyway. The pills just aren't fast enough. You can of course play with the overall tuning to flatten BG somewhat. It would be horribly complex though. Kind of like doing BG testing for insulin injections, but far more often. Imagine deciding on an optimum BG value, measuring every 20 minutes or so and if below it popping 0.5mg HC tablets when needed! It's just not feasible. Always wondered about adapting an insulin pump though.

I of course don't have a handle on the relative efficiencies of fat vs starch etc food types, nor how much absorption of "other things" is impaired in an AI person.

It's probably better to take the long term view, balancing exercise capabilities, fatigue and weight change..

Get some more opinions though!

Reply

04/09/2012 08:01 AM
mamame
Posts: 208
Member

Thanks for clarifying Bob.

02/03/2013 03:38 PM
Orthohypo
Posts: 2
New Member

Jules,

From your list of what you are going through daily it sounds like dysautonomia. Might explain why your adrenal tests aren't pointing to that problem. I just joined here, so I don't know all of the sources on this site, but if you go to YouTube and search for two videos it might help. One is on the topic POTS and is produced by DINET.org and the other is a webcast by Dr. Rowe of Johns Hopkins. Both very informative.


02/27/2013 12:29 AM
julesnorth
Posts: 25
New Member

I haven't been on here in a while but actually came looking to see if there was a forum for POTS and I seen your post. It was actually suggested earlier to me but I didn't know what it was.

I recently was sent for another holter monitor and stress test at the hospital and the cardiologist doing the test told me to look up POTS and talk to me dr. about it.

Before even starting the stress test, just going from the laying down position to beginning to rise, my heart rate went up to 123. By the time I was on the treadmill and they were just starting a slow walk it was up to 147 and reached in the 180s within minutes. He asked if I could continue because my breathing was very labored quickly and I was becoming faint. I finished the test because they wanted to be certain my heart was functioning properly.

I go to my dr.s tomorrow to get the results of the holter monitor and will talk to him about being referred to a dr. for POTS. There are not that many in Canada but I am bringing in a printout with names and info.

Wish me luck,

jules Smile


02/27/2013 05:51 AM
tgcieri
 
Posts: 14
New Member

Hi Jule,

My cardio doctor didn't give me a "name" so I will look up POTS. He seemed to feel besides the Addisons that I may be getting my symptoms from my Sarcoid. He called the first test you described as the "Tilt" test...which I did fine on. I did do a 30 day monitor though which showed by heart "over beating" through the month. He put me on a steroid (which he told me would not add to my weight gain with predninsone) but what it did do is swell up my ankles. I am on a new med now twice a day which so far I have had no problems with. Will be going to see the cardio in another couple of weeks to see if the meds have gotten my heart under control. My symptoms with the heart beat were I was getting "black outs"...no passing out just feelings like I stood up too fast...but they happened when I was already walking around for awhile. So far I have no had that..so I think the meds are working. It's always something with these auto immune diseases! I just grin and bear it. Hope things go well with you!

Gloria


11/28/2013 06:36 AM
kelly2014
Posts: 1
New Member

Did cardiology do a tilt table test and holter monitor? I have been through this. When adrenals are stressed it can show in low bp, fatigue, sometimes fainting. Endocrine can only identify diseased damaged adrenals. Medicine does not recognize adrenals heading to permanent damage or adrenal fatigue. Look up dysautonomia, POTS, neural mediated hypotension. I had tilt table test with low bp and tachycardia. I could not raise bp when standing. I started Florinef and bp better sleep is little more refreshing. I am still fatigued and my adrenals respond to stress but it makes me ill. I am avoiding all stress, out of work, and doing supplements and exercise. I can only be up around house for 2 hours per day.

11/28/2013 07:16 AM
tgcieri
 
Posts: 14
New Member

I had the tilt and holter monitor. The Cardiologist put me on Midodrine HCL which is helping. Right now dealing with really low Cortisol levels....which they are telling me there is nothing to do to fix....just deal with it. I am going to try giving myself shots for a couple days and see if that helps. I read on Pfizer's that you can't do that for more than 3 days in a row....I'm thinking every other day for a few. My BP is holding but my sugar is crashing.....always something with Addisons.....Stay away from stress....stay away from anyone sick.....and make sure you are wearing a medical bracelet....really important!

G

Reply

Share this discussion with your friends:
<< Start < Prev 5 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved